Abstract and Applied Analysis

The Cuntz Comparison in the Standard C * -Algebra

Xiaochun Fang, Nung-Sing Sze, and Xiao-Ming Xu

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The Cuntz comparison, introduced by Cuntz in early 1978, associates each C * -algebra with an abelian semigroup which is an invariant for the classification of the nuclear C * -algebras and called the Cuntz semigroup. In this paper, we study the Cuntz comparison in the standard C * -algebra. We characterize the Cuntz comparison in terms of the dimension of the operator range. Also, we consider the structure of the semilinear map which preserves the Cuntz comparison.

Article information

Source
Abstr. Appl. Anal., Volume 2014 (2014), Article ID 623520, 4 pages.

Dates
First available in Project Euclid: 2 October 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1412277038

Digital Object Identifier
doi:10.1155/2014/623520

Mathematical Reviews number (MathSciNet)
MR3219378

Citation

Fang, Xiaochun; Sze, Nung-Sing; Xu, Xiao-Ming. The Cuntz Comparison in the Standard ${\mathbf{C}}^{\mathbf{\ast}}$ -Algebra. Abstr. Appl. Anal. 2014 (2014), Article ID 623520, 4 pages. doi:10.1155/2014/623520. https://projecteuclid.org/euclid.aaa/1412277038


Export citation

References

  • J. Cuntz, “Dimension functions on simple C$^{\ast\,\!}$-algebras,” Mathematische Annalen, vol. 233, no. 2, pp. 145–153, 1978.
  • P. Ara, F. Perera, and A. S. Toms, “K-theory for operator algebras. Classification of C$^{\ast\,\!}$-algebras,” submitted, http://arxiv.org/ abs/0902.3381V1.
  • N. P. Brown, F. Perera, and A. S. Toms, “The Cuntz semigroup, the Elliott conjecture, and dimension functions on C$^{\ast\,\!}$-algebras,” Journal für die Reine und Angewandte Mathematik, vol. 621, pp. 191–211, 2008.
  • E. Ortega, M. Rørdam, and H. Thiel, “The Cuntz semigroup and comparison of open projections,” Journal of Functional Analysis, vol. 260, no. 12, pp. 3474–3493, 2011.
  • F. Perera and A. S. Toms, “Recasting the Elliott conjecture,” Mathematische Annalen, vol. 338, no. 3, pp. 669–702, 2007.
  • A. S. Toms, “Stability in the Cuntz semigroup of a commutative C$^{\ast\,\!}$-algebra,” Proceedings of the London Mathematical Society, vol. 96, no. 1, pp. 1–25, 2008.
  • A. S. Toms, “Comparison theory and smooth minimal C$^{\ast\,\!}$-dynamics,” Communications in Mathematical Physics, vol. 289, no. 2, pp. 401–433, 2009.
  • S. Clark, C.-K. Li, J. Mahle, and L. Rodman, “Linear preservers of higher rank numerical ranges and radii,” Linear and Multilinear Algebra, vol. 57, no. 5, pp. 503–521, 2009.
  • G. Dolinar and L. Molnár, “Maps on quantum observables preserving the Gudder order,” Reports on Mathematical Physics, vol. 60, no. 1, pp. 159–166, 2007.
  • J. C. Hou, “Rank-preserving linear maps on $\mathcal{B}(X)$,” Science in China (Scientia Sinica). A. Mathematics, Physics, Astronomy, vol. 32, no. 8, pp. 929–940, 1989.
  • J. C. Hou and J. L. Cui, “Linear maps preserving essential spectral functions and closeness of operator ranges,” Bulletin of the London Mathematical Society, vol. 39, no. 4, pp. 575–582, 2007.
  • J. C. Hou and X. F. Qi, “Linear maps preserving separability of pure states,” Linear Algebra and Its Applications, vol. 439, no. 5, pp. 1245–1257, 2013.
  • C.-K. Li, E. Poon, and N.-S. Sze, “Preservers for norms of lie product,” Operators and Matrices, vol. 3, no. 2, pp. 187–203, 2009.
  • C.-K. Li and L. Rodman, “Preservers of spectral radius, numerical radius, or spectral norm of the sum on nonnegative matrices,” Linear Algebra and Its Applications, vol. 430, no. 7, pp. 1739–1761, 2009.
  • X. L. Zhang, J. C. Hou, and K. He, “Maps preserving numerical radius and cross norms of operator products,” Linear and Multilinear Algebra, vol. 57, no. 5, pp. 523–534, 2009.
  • J. B. Conway, A Course in Functional Analysis, vol. 96 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 1985. \endinput